Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Mar 25, 2021, 12:12 AM CDT for Montague County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 12:12 AM CDT (05:12 UTC)
- Expired
- Mar 25, 2021, 1:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 133 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WWUS84 KFWD 250512
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
1212 AM CDT Thu Mar 25 2021
TXZ091-101-102-250600-
Montague TX-Wise TX-Jack TX-
1212 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...NORTHWESTERN WISE AND
NORTHEASTERN JACK COUNTIES UNTIL 100 AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Chico, moving northeast at 45 mph.
Accumulating half inch to penny size hail is possible with this
storm.
Locations impacted include...
Bowie, Nocona, St. Jo, Chico and Sunset.
LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
3392 9751 3391 9748 3372 9748 3325 9783
3333 9802 3389 9779 3390 9778 3392 9778
3391 9776 3394 9776 3394 9773 3399 9769
3399 9766
TIME...MOT...LOC 0510Z 207DEG 40KT 3337 9788
$$
BonnetteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:53 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 24, 7:53 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 753 PM CDT Wed Mar 24 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: A cluster of showers and thunderstorms, some severe, continue to move northeast this afternoon along and north of the I-20 corridor and just east of the DFW Metroplex as a warm front retreats northward. Additionally, a long track supercell continues to move northeast along a Goldthwaite to Cranfills Gap line. The latest high res guidance continues to indicate an uptick in showers and thunderstorms this evening as low level moisture increases along and south of the I-20 corridor. As the warm front retreats north, a stark contrast in dewpoints can be seen with the latest surface observations, with dewpoints in the upper 60s and low 60s south of I-20 and dewpoints in the 40s further north. As a result, surface based instability should increase and pose a continued risk for all modes of severe weather. Portions of North and Central Texas remain under a Severe Thunderstorm and a Tornado Watch through 10 PM this evening. As we head into the overnight hours, a shortwave is expected to eject east as a cold front sweeps across the region. The combination of large scale lift, high moisture content, and steepening mid level lapse rates will yield another round of showers and thunderstorms with a potential for large hail once again. Additionally, minor flooding issues may arise due to high precipitable water values and possible training of cells. Precipitation should decrease from west to east late Thursday morning and into Thursday afternoon as drier air filters in. Highs in the mid 60s and low 70s are expected tomorrow afternoon with west winds around 10-15 mph. Garcia Previous Discussion: /Through Thursday/ Key Points: -Severe thunderstorms will be possible this afternoon through tonight -The main threats will be large hail and damaging winds. Can't rule out a few tornadoes this afternoon/evening -Minor flooding is possible if storms track over the same location over a long period of time -Storms move off to the east by late Thursday morning Discussion... A fairly complex weather set-up is evolving across the Southern Plains as stationary front is currently just north of the Red River in Oklahoma while a warm front continues to advance northward across Central Texas. To the west, a pseudo-dryline is expected to sharpen across the Big County as a surface low deepens coming off the Mexican higher terrain. Low-level mass response is clearly evident by the steady increase in moisture across Central Texas, where dew points have crept up into the lower 60s. With increasing moisture and mostly sunny skies, instability has been on the rise with a couple hundred joules per kilogram now present across Central Texas. This is expected to continue to increase and shift northward as the low-level jet increases and aids in the northward transport of moisture. The development of the aformentioned surface low across West Texas is farther south compared to previous days' forecasts, therefore, the direction of the 925-700 mb flow has a stronger southerly component. What does this have to do with thunderstorm development? With southerly winds in place, a weakened capping inversion is less likely to impede the development of thunderstorms as surface heating continues. Strong effective bulk shear within the warm sector will promote the development of large hail, some of which could exceed 1.25" in diameter. Damaging winds will also accompany the hail potential as downdrafts come crashing to the surface. In the lowest couple thousand feet, there is enough environmental shear to support the development of a few tornadoes within the strongest supercells as storms move from southwest to northeast. In the meantime, storms are likely to congeal into a cluster of storms late this afternoon, then make its way eastward through the evening hours. Given a fairly sheared profile, all modes of severe weather will be possible within the cluster of storms, however, large hail and damaging winds will be the primary threats. If that wasn't enough, as the front finally makes its way through the area, another round of storms is likely to develop across the Hill Country and move northeastward after midnight. Steep mid- level lapse rates on the order of 8-8.5 m/s will once again increase the potential for large hail. The area with the greatest potential for large hail tonight will be across Central Texas and areas east of I-35 in North Texas. The tornado potential tonight should remain low given the elevated nature of these thunderstorms behind the cold front. All precipitation is likely to move east of the region by mid to late morning tomorrow as a deeper column of dry air moves into the region. Westerly winds between 10-15 will likely be in place as highs remain in the 60s to lower 70s. Hernandez && .LONG TERM... /Issued 315 PM CDT Wed Mar 24 2021/ /Thursday Night Onward/ Following the departure of tonight/tomorrow's storm system, fair weather will prevail to end the week. Surface flow will quickly turn back around to the southeast on Friday, allowing temperatures to bounce back into the upper 70s and low 80s beneath mostly sunny skies. By Saturday, sufficient moisture return should support warm advection showers and a few storms mainly across parts of Central and East Texas as a weak upper shortwave moves overhead. Coverage of storms may increase some late Saturday into early Sunday as frontal zone pushes southward through the forecast area. While this setup does not appear very favorable for severe weather at this time, the overall parameter space could support some strong storms simply given the degree of instability and shear progged to be in place. On Sunday, a stronger upper low is expected to move across the area, although most of the CWA may be positioned within the post-frontal airmass at the surface, leading to a favorable overrunning regime and more widespread rain heading into Monday. Another progressive disturbance or two could keep rain chances in the forecast through at least next Wednesday, although the frequent frontal intrusions and lack of significant moisture/instability recovery may limit the overall severe weather threat through the extended portion of the forecast. Some drier weather may return for the second half of next week. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ VFR prevails across the Metroplex, while MVFR ceilings have been observed at Waco the past few hours. As low level moisture spreads northward, MVFR ceilings should reach the Metroplex terminals. Low clouds are expected to clear Thursday morning as drier air filters from west to east. Radar imagery reveals increasing shower and thunderstorm activity across the region, generally moving northeast. The Metroplex terminals remain just north and west of a retreating warm front, where some activity has produced large hail. Although weak mid level lapse rates have limited activity near the Metroplex terminals, there may be additional thunderstorm development over the next 1-2 hours as low level moisture increases and forcing for ascent approaches from the west. Another round of showers and thunderstorms will impact the terminals once again after 6Z across Central Texas and after 8-9Z as a shortwave approaches the region. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 69 49 79 57 / 90 50 0 0 0 Waco 54 71 49 79 59 / 90 40 0 0 0 Paris 54 66 45 74 54 / 90 70 0 0 0 Denton 48 68 45 79 53 / 90 50 0 0 0 McKinney 52 68 46 77 54 / 90 60 0 0 0 Dallas 54 70 51 80 59 / 90 50 0 0 0 Terrell 53 68 46 77 56 / 90 60 0 0 0 Corsicana 55 70 49 79 59 / 90 50 0 0 0 Temple 53 73 47 81 58 / 80 30 0 0 0 Mineral Wells 47 68 46 81 53 / 80 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 24, 2:22 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 222 PM CDT Wed Mar 24 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 222 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening across North and Central Texas. Large hail and damaging winds will be the primary threats, however, a few tornadoes can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low thunderstorm chances return to the forecast east of I-35 on Saturday afternoon and night and across much of the region Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and tonight for much of North and Central Texas.
In the hours before
Local storm report, Mar 24, 9:59 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 NW COPPER CANYON 33.11N 97.12W
03/24/2021 E1.00 INCH DENTON TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Mar 24, 10:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 1 W LITTLE ELM 33.16N 96.94W
03/24/2021 E1.50 INCH DENTON TX AMATEUR RADIO
&&Local storm report, Mar 24, 11:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 1 E MCKINNEY 33.20N 96.64W
03/24/2021 E0.75 INCH COLLIN TX AMATEUR RADIO
&&Local storm report, Mar 24, 11:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL 2 S KAUFMAN 32.56N 96.31W
03/24/2021 E1.50 INCH KAUFMAN TX PUBLIC
&&Local storm report, Mar 24, 11:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL 6 ESE KAUFMAN 32.56N 96.21W
03/24/2021 E1.00 INCH KAUFMAN TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Mar 25, 12:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1212 AM CDT Thu Mar 25 2021
TXZ091-101-102-250600-
Montague TX-Wise TX-Jack TX-
1212 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...NORTHWESTERN WISE AND
NORTHEASTERN JACK COUNTIES UNTIL 100 AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Chico, moving northeast at 45 mph.
Accumulating half inch to penny size hail is possible with this
storm.
Locations impacted include...
Bowie, Nocona, St. Jo, Chico and Sunset.
LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
3392 9751 3391 9748 3372 9748 3325 9783
3333 9802 3389 9779 3390 9778 3392 9778
3391 9776 3394 9776 3394 9773 3399 9769
3399 9766
TIME...MOT...LOC 0510Z 207DEG 40KT 3337 9788
BonnetteThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:08 PM CDT | Tornado Warning | FWD | Bosque, Hamilton | 52 min |
| Mar 24, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 24, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
| Mar 24, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 58 min |
| Mar 24, 7:55 PM CDT | Tornado Warning | FWD | Bosque, Hill | 50 min |
| Mar 24, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 40 min |
| Mar 24, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 66 min |
| Mar 24, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 65 min |
| Mar 24, 8:43 PM CDT | River Flood Warning | FWD | Hunt | 36 hr |
| Mar 24, 8:44 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 37 hr |
| Mar 24, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 42 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 51 min |
| Mar 24, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 61 min |
| Mar 24, 9:37 PM CDT | Tornado Warning | FWD | Denton | 32 min |
| Mar 24, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 65 min |
| Mar 24, 10:23 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 52 min |
| Mar 24, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 59 min |
| Mar 24, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 39 min |
| Mar 24, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Mar 24, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Mar 25, 12:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Mar 25, 12:42 AM CDT | Special Weather Statement | FWD | Rains | 48 min |
| Mar 25, 12:51 AM CDT | Special Weather Statement | FWD | Delta | 39 min |
| Mar 25, 1:44 AM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Mar 25, 3:02 AM CDT | Special Weather Statement | FWD | Rockwall | 28 min |
| Mar 25, 3:12 AM CDT | Special Weather Statement | FWD | Van Zandt | 48 min |
| Mar 25, 3:29 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Mar 25, 5:07 AM CDT | Special Weather Statement | FWD | Milam | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.